Alert archive / Virginia / Tornado Warnings in 2006

Tornado Warning 17, NWS Wakefield, VA

June 27, 2006Essex County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 27, 2006, 4:34 PM EDT for Essex County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 4:34 PM EDT (20:34 UTC)
Expired
Jun 27, 2006, 5:15 PM EDT
In force
41 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Essex County, VA

The radar

The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:55 PM EDTTSTM WND DMG1 W Caret, VAA FEW TREES DOWN.
Jun 27, 4:55 PM EDTTORNADO1 W Caret, VATREES DOWN...POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 272034
TORAKQ
VAC057-272115-
/O.NEW.KAKQ.TO.W.0017.060627T2034Z-060627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  ESSEX COUNTY IN EAST CENTRAL VIRGINIA

* UNTIL 515 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR INDIAN
  NECK...OR ABOUT OVER SAINT STEPHENS CHURCH...MOVING NORTH AT 20
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  INDIAN NECK AND DUNBROOKE BY 440 PM EDT...
  REXBURG AND MOUNT LANDING BY 450 PM EDT...
  CARET BY 455 PM EDT...
  CHAMPLAIN BY 500 PM EDT...
  CHANCE BY 510 PM EDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR BATHROOM...CLOSET OR HALLWAY. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. STAY AWAY FROM WINDOWS.

LAT...LON 3787 7704 3784 7697 3797 7690 3809 7704

$$

BH
2 follow-up statements
000 
WWUS51 KAKQ 272059
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT TUE JUN 27 2006

VAC057-272115-
/O.CON.KAKQ.TO.W.0017.000000T0000Z-060627T2115Z/
ESSEX VA-
457 PM EDT TUE JUN 27 2006

...A TORNADO WARNING CONTINUES UNTIL 515 PM EDT FOR ESSEX COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CHAMPLAIN...MOVING
NORTH AT 20 MPH.

THE STORM CAPABLE OF PRODUCING A TORNADO WILL BE NEAR...
  CHANCE BY 505 PM EDT

THIS STORM HAS HAD A HISTORY OF PRODUCING A FUNNEL CLOUD NEAR SAINT 
STEPHENS CHURCH IN KING AND QUEEN COUNTY.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3787 7704 3784 7697 3797 7690 3809 7704

$$

HURLEY
000 
WWUS51 KAKQ 272115
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT TUE JUN 27 2006

VAC057-272123-
/O.EXP.KAKQ.TO.W.0017.000000T0000Z-060627T2115Z/
ESSEX VA-
515 PM EDT TUE JUN 27 2006

...THE TORNADO WARNING FOR ESSEX COUNTY EXPIRES AT 515 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
WEAKENING THUNDERSTORM OVER NORTHERN ESSEX COUNTY...ABOUT 3 MILES 
EAST OF LORETTO. THE THUNDERSTORM HAD WEAKENED BELOW SEVERE LEVELS 
AND WAS NO LONGER CONSIDERED CAPABLE OF PRODUCING A TORNADO. AS A 
RESULT...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3787 7704 3784 7697 3797 7690 3809 7704

$$

HURLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 4:17 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 27, 4:17 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT TUE JUN 27 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LO PRES WAS E OF CLT NC WITH NUMEROUS SHRAS AND SCTD TSRAS MOVNG
NWRD UP INTO THE FCST AREA. LO WILL TRACK NNE ACRS VA THIS EVENG
AND ERLY TNGT...WITH BANDS OF HVY SHRAS AND EMBEDDED TSRAS LIFTING
THRU THE CWA. DOUBLE THREAT OF FLOODING FM HVY RAINS AND ISLTD TOR
WILL CONTINUE INTO TNGT ACRS THE REGION...WITH ADDITIONAL RAINFALL
AMTS OF 2 TO 4 INCHES WITH LOCALLY HIER AMTS EXPECTED BEFORE PCPN
TAPERS OFF OR ENDS BY ARND DAYBREAK WED. THE LO WILL MOVE AWAY
THRU NEW ENGLAND DURING WED...BUT A FRNTL BNDRY WILL LINGER OVR
ERN PORTIONS OF THE AREA THRU THU...MAINTAINING SLGT/SML CHCS FOR
MAINLY AFTN/ERLY EVENG SHRAS OR TSRAS. VRY WRM WED AND THU...STILL
RATHER HUMID WED AND NOT AS HUMID THU...WITH MAXES IN THE MID 80S
TO ARND 90.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FRNTL BNDRY FINALLY PUSHES OFFSHR BY FRI MORNG...WITH HI PRES
BLDG OVR THE FCST AREA AND OFF THE CST FOR FRI INTO AT LEAST THE
FIRST PART OF SUN. A FRNTL BNDRY WILL THEN DROP INTO THE REGION
FM THE N FOR MON THRU TUE...PROVIDING SLGT CHCS (AT THIS TIME) FOR
PCPN. MAX TEMPS GENERALLY IN THE MID 80S TO ARND 90.

&&

.AVIATION...
TAF SITES CURRENTLY REPORTING A NICE WIDE RANGE FROM VFR TO IFR.  WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...GENERALLY LOCATIONS
SHOULD REMAIN MVFR...EXCEPT GOING DOWN TO IFR IN A HEAVY SHOWER OR
ISOLATED THUNDERSTORM. EXPECTING FOG OVERNIGHT AFTER RAIN TAPERS OFF.
APPEARS AS THOUGH KSBY WILL BE ONLY ONE TO GO DOWN TO IFR OR
POSSIBLY LIFR IN FOG. EVERYONE ELSE WILL REMAIN MVFR-VFR.

&&

.MARINE...
SEVERAL UPDATES TO MARINE FOR THE REST OF THE AFTERNOON AND TONIGHT.
FIRST OFF DECIDED TO GO GALE OVER THE COASTAL WATERS EXTENDING FROM
THE NC/VA BORDER ALL THE WAY NORTH TO FENWICK ISLAND. SOME GUSTS TO
35KTS COULD MIX DOWN TO THE SURFACE TONIGHT. LEFT THE SOUTHERN MOST
MARINE AREA IN A SMALL CRAFT AS THESE WINDS ARE CURRENTLY HARBORING
BARELY AROUND 15-20KT AND IT DOES NOT LOOK LIKELY THEY WILL GUST
OVER 30KT. LEFT SCAS UP FOR THE REST OF THE MARINE AREA...BASICALLY
UNTIL TOMORROW MORNING FOR THE BAY...STARTING FROM THE NORTH AND
THEN WINDS WILL SLOWLY DECREASE TOWARD THE SOUTHERN PORTION OF BAY
AND IN CURRITUCK SOUND. WINDS RELAX SAT...BUT SEAS WILL REMAIN HIGH
UNTIL WED NIGHT/EARLY THU MORNING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM WEDNESDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL MIDNIGHT
     WEDNESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>073-079>084-086>098 UNTIL
     MIDNIGHT WEDNESDAY.
  ...FLASH FLOOD WATCH FOR VAZ074>078-085-099-100 UNTIL 6 AM
     WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631-633 UNTIL NOON WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ632 UNTIL 6 PM WEDNESDAY.
  ...GALE WARNING FOR ANZ650-652-654-656 UNTIL 4 AM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656 FROM 4 AM
     WEDNESDAY TO 1 AM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 1 AM THURSDAY.
&&

SHORT TERM/LONG TERM...GINGRICH
AVIATION/MARINE...FLECHTNER
Hazardous weather outlook, Jun 27, 5:12 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 AM EDT TUE JUN 27 2006

MDZ021>025-VAZ074>078-085-099-100-280915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
ACCOMACK-NORTHAMPTON VA-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH 6 AM WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOES WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

NCZ012>017-030>032-102-VAZ048-049-060>073-079>084-086>098-280915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

ANZ630>633-650-652-654-656-658-670-280915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE MID ATLANTIC COAST.
REFER TO WBCSRFAKQ FOR DETAILS. THERE IS ALSO A THREAT FOR
WATERSPOUTS ACROSS THE MARINE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Jun 27, 11:30 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 AM EDT TUE JUN 27 2006

VAZ062>064-068>074-080>083-088-089-271630-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-
1130 AM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN THE VICINITY OF
CHESTER...RICHMOND HEIGHTS...MONTROSE...DOWNTOWN RICHMOND AND
DUMBARTON MOVING NORTH AT AROUND 20 MPH.

EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR WITH SOME OF THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LYNCH
Special weather statement, Jun 27, 12:37 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND POWHATAN.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 12:37 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND
POWHATAN...MOVING NORTH AROUND 30 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 1:52 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT TUE JUN 27 2006

VAZ048-049-060>072-081>083-090-091-271845-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-YORK VA-
152 PM EDT TUE JUN 27 2006

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH
CENTRAL VIRGINIA...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TOANO TO CHASE CITY...MOVING NORTHWEST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  EXIT 220 ALONG I 64 AROUND 200 PM EDT...
  NEW KENT AROUND 205 PM EDT...
  TOBACCOVILLE AROUND 210 PM EDT...
  STODDERT AROUND 215 PM EDT...
  WORSHAMS AROUND 220 PM EDT...
  TUNSTALL AROUND 225 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.
FLOODING OF LOW LYING AREAS AND WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE AS WELL.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BROWN
Special weather statement, Jun 27, 2:50 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-067>075-080>083-271945-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-WESTMORELAND VA-
250 PM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO AFFECT THE VICINITIES OF
TUCKAHOE...ELMONT...GILMAN...GOODALL...MONTPELIER...COATESVILLE AND
HEWLETT MOVING NORTH AT 25 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL VIRGINIA CAN
EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO THREE INCHES
PER HOUR. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS
NEAR 30 MPH CAN ALSO BE ANTICIPATED WITH SOME OF THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Local storm report, Jun 27, 4:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FUNNEL CLOUD     SAINT STEPHENS CHURCH   37.80N 77.06W
06/27/2006                   KING AND QUEEN     VA   PUBLIC

            AT INTERSECTION OF HIGHWAYS 360 AND 14.

&&

AKIMBALL

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:19 PM EDTCoastal Flood WarningAKQCity of Virginia Beach14 hr
Jun 27, 4:13 PM EDTTornado WarningAKQKing and Queen, King William28 min

Nearby

Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.